Does Claritin do the same job as benadryl (diphenhydramine)?

Similar, yes. They are both antihistamine, but Claritin is classified as nondrowsy. Benadryl (diphenhydramine) seems more effective in controlling allergies symptoms, but has more potential to cause drowsiness etc... So, if your allergy is not too bad, it is reasonable to try claritin. Claritin is once daily comparing with Benadryl (diphenhydramine) 3-4x/day if this fail, consult your doc for additional treatments etc... Good luck.
Essentially. They are both antihistamines, which help with the sneezing, runny nose and itchy eyes. They are different in some ways however. Benadryl (diphenhydramine) is short acting, so you would need to take it about 4 times a day, and it makes most people sleepy. Claritin is taken once a day, and doesn't make most people sleepy.

Related Questions

Is Benadryl (diphenhydramine) and Claritin the same?

No and yes. They are both antihistamines but Benadryl (diphenhydramine) often causes drowsiness but is more effective in drying up the nose. It also has a shorter duration of action than claritin. Read more...

Can I take Benadryl (diphenhydramine) and Claritin at the same time?

Yes. Antihistamine is safe even with 4x the average daily dose. The major side effects would be dry mouth and drowsiness ( the latter much less common if one uses the non-sedating type). I believe reactine is equivalent to Claritin (loratadine) in the us. Short answer- it is ok. Read more...

Is it possible for me to take Claritin d and Benadryl (diphenhydramine) at the same time?

Preferably no. Claritin d should last approximately 24 hours, Benadryl (diphenhydramine) last about 3-4 hours. For treatment of allergic rhinitis or general allergy control most people do not need to take both at the same time. There are some circumstances where both may be taken on the same day but you should be followed and directed by an allergist if you are using so much antihistamines to control your symptoms. Read more...

Hello docs. I was wondering can you take Claritin and Benadryl (diphenhydramine) at the same time?

Preferably no. Claritin should last approximately 24 hours, Benadryl (diphenhydramine) last about 3-4 hours. For usually treatment of allergic rhinitis or general allergy control most people do not need to take both at the same time. There are some circumstances where both may be taken on the same day but you should be followed and directed by an allergist if you are using so much antihistamines to control your symptoms. Read more...